Alert archive / South Dakota / Wind Advisories in 2016
Wind Advisory 10, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind advisory at Sep 24, 2016, 2:58 PM CDT for 14 counties in South Dakota. It took effect at Sep 25, 2016, 1:00 AM CDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Sep 24, 2016, 2:58 PM CDT (19:58 UTC)
- In effect from
- Sep 25, 2016, 1:00 AM CDT
- Expired
- Sep 25, 2016, 7:00 PM CDT
- In force
- 18 hr
- Issued by
- NWS Aberdeen, SD
Counties Campbell County, SD, Corson County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, McPherson County, SD, Potter County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD
The radar
The Aberdeen radar (KABR), 139 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 8.0 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 344 J/kg
- Mixed-layer CIN
- -162 J/kg
- Mixed-layer LCL
- 1221 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 297 m²/s²
- 0-3 km storm-relative helicity
- 261 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
108 WWUS73 KABR 241958 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 258 PM CDT SAT SEP 24 2016 SDZ003-004-009-015-016-033>035-045-048-250400- /O.NEW.KABR.WI.Y.0010.160925T0600Z-160926T0000Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-JONES- LYMAN- INCLUDING THE CITIES OF...WAKPALA...HERREID...MOBRIDGE...ISABEL... GETTYSBURG...MISSION RIDGE...ONIDA...PIERRE...MURDO...KENNEBEC 258 PM CDT SAT SEP 24 2016 /158 PM MDT SAT SEP 24 2016/ ...WIND ADVISORY IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 7 PM CDT /6 PM MDT/ SUNDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 7 PM CDT /6 PM MDT/ SUNDAY. * TIMING...STRONG NORTHWEST WINDS DEVELOPING TONIGHT AND CONTINUING INTO SUNDAY AFTERNOON. * WINDS...NORTHWEST 25 TO 40 MPH WITH GUSTS AROUND 50 MPH. * IMPACTS...DIFFICULTY FOR THOSE DRIVING HIGH PROFILE VEHICLES. ADDED DANGERS FOR THOSE WORKING OUTDOORS ON ELEVATED SURFACES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TMT
3 follow-up statements
175 WWUS73 KABR 250145 AAA NPWABR URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE ABERDEEN SD 845 PM CDT SAT SEP 24 2016 SDZ003-004-009-015-016-033>035-045-048-250945- /O.CON.KABR.WI.Y.0010.160925T0600Z-160926T0000Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-JONES- LYMAN- INCLUDING THE CITIES OF...WAKPALA...HERREID...MOBRIDGE...ISABEL... GETTYSBURG...MISSION RIDGE...ONIDA...PIERRE...MURDO...KENNEBEC 845 PM CDT SAT SEP 24 2016 /745 PM MDT SAT SEP 24 2016/ ...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 7 PM CDT /6 PM MDT/ SUNDAY... * TIMING...STRONG NORTHWEST WINDS DEVELOPING TONIGHT AND CONTINUING INTO SUNDAY AFTERNOON. * WINDS...NORTHWEST 25 TO 40 MPH WITH GUSTS AROUND 50 MPH. * IMPACTS...DIFFICULTY FOR THOSE DRIVING HIGH PROFILE VEHICLES. ADDED DANGERS FOR THOSE WORKING OUTDOORS ON ELEVATED SURFACES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MOHR
843 WWUS73 KABR 250740 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 240 AM CDT SUN SEP 25 2016 SDZ003-004-009-015-016-033>035-045-048-252100- /O.CON.KABR.WI.Y.0010.000000T0000Z-160926T0000Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-JONES- LYMAN- INCLUDING THE CITIES OF...WAKPALA...HERREID...MOBRIDGE...ISABEL... GETTYSBURG...MISSION RIDGE...ONIDA...PIERRE...MURDO...KENNEBEC 240 AM CDT SUN SEP 25 2016 /140 AM MDT SUN SEP 25 2016/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... * TIMING...STRONG NORTHWEST WINDS DEVELOPING EARLY THIS MORNING WILL CONTINUE INTO SUNDAY AFTERNOON. * WINDS...NORTHWEST 25 TO 40 MPH WITH GUSTS AROUND 50 MPH. * IMPACTS...DIFFICULTY FOR THOSE DRIVING HIGH PROFILE VEHICLES. ADDED DANGERS FOR THOSE WORKING OUTDOORS ON ELEVATED SURFACES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KF
655 WWUS73 KABR 251532 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1032 AM CDT SUN SEP 25 2016 SDZ005-010-017-036-252345- /O.EXA.KABR.WI.Y.0010.000000T0000Z-160926T0000Z/ MCPHERSON-EDMUNDS-FAULK-HYDE- INCLUDING THE CITIES OF...EUREKA...IPSWICH...FAULKTON...HIGHMORE 1032 AM CDT SUN SEP 25 2016 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * TIMING...STRONG NORTHWEST WINDS WILL CONTINUE INTO THE LATE AFTERNOON HOURS. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS AROUND 45 MPH. * IMPACTS...DIFFICULTY FOR THOSE DRIVING HIGH PROFILE VEHICLES. ADDED DANGERS FOR THOSE WORKING OUTDOORS ON ELEVATED SURFACES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SDZ003-004-009-015-016-033>035-045-048-252345- /O.CON.KABR.WI.Y.0010.000000T0000Z-160926T0000Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-JONES- LYMAN- INCLUDING THE CITIES OF...WAKPALA...HERREID...MOBRIDGE...ISABEL... GETTYSBURG...MISSION RIDGE...ONIDA...PIERRE...MURDO...KENNEBEC 1032 AM CDT SUN SEP 25 2016 /932 AM MDT SUN SEP 25 2016/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... * TIMING...STRONG NORTHWEST WINDS WILL CONTINUE INTO THE LATE AFTERNOON HOURS. * WINDS...NORTHWEST 25 TO 40 MPH WITH GUSTS AROUND 50 MPH. * IMPACTS...DIFFICULTY FOR THOSE DRIVING HIGH PROFILE VEHICLES. ADDED DANGERS FOR THOSE WORKING OUTDOORS ON ELEVATED SURFACES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TMT
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Sep 24, 12:34 PM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, Sep 24, 12:34 PM CDT, 2 hours 24 minutes before
Area Forecast Discussion...UPDATED National Weather Service Aberdeen SD 1234 PM CDT SAT SEP 24 2016 .UPDATE... Issued at 1106 AM CDT SAT SEP 24 2016 Low pressure center is moving into southwest ND with frontal boundary pushing into central SD. Have seen a few scattered light showers this morning ahead of the front, moving northward. Hi-res model guidance continues to suggest an uptick in shower and storm activity later this afternoon across the eastern CWA so will continue to monitor. Threat remains for a few stronger storms capable of gusty winds, and cannot rule out an isolated weak tornado somewhere across eastern SD into west central MN given the high shear environment. Made a few adjustments to POPs based on current radar trends and anticipated activity this afternoon. Otherwise, minor tweaks elsewhere in the forecast, which is in generally good shape with highs rising into the 70s to around 80 degrees. && .SHORT TERM...(Today through Monday) Issued at 407 AM CDT SAT SEP 24 2016 The large 500MB low rotating over WY early this morning will eject northeastward to far southwestern ND by 00Z this evening. The sfc low currently over our far western counties will slide directly northward, to around Minot by the end of the day. This will allow showers and thunderstorms to develop this afternoon along a cold front moving over our eastern counties. Fcst models continue to look less and less impressive with the convective shower potential until after 18Z and closer to 21Z. Did a first cut to limit the potential until later in the morning/afternoon. Would not be surprised if additional cuts will be needed. Will be under a high low level shear environment with moderate CAPE values, with MLCAPES of 750-1000J/kg. The focus still looks to be from Brown and Spink Counties and eastward. The focus for late tonight through early Sunday afternoon will shift from thunderstorm potential to potential Wind Advisory criteria. Three hour height falls of 3-5MB. Included the potential for strong northwesterly winds of 20-30mph with gusts of 30 to near 45 mph mainly west of the James River Valley. Expect highs back in the 60s for highs Sunday afternoon. While some showers will be rotating around the back side of the exiting low, mainly dry conditions are expected. Any lingering showers should shift into MN late Sunday evening, with dry weather and a slight warm up for Monday. Still anticipating RH values over much of the area to fall in the 25 to 35 percent range, despite temps still only in the 60s. .LONG TERM...(Tuesday through Friday) Issued at 407 AM CDT SAT SEP 24 2016 The 00Z GSM deterministic solutions for Monday night through the end of the period maintain uncanny similarity in their respective mass fields. The GFS/Canadian and ECMWF models are similarly timed now in handling the cut-off upper low energy late in the week, and superblend slt chance pops showing up mainly late Thursday night through Friday night appear appropriate right now to handle precip potential. Otherwise, the forecast period is dry and near climatological normal for temperatures while northwest flow aloft transitions to an upper level ridge during the period. && .AVIATION...(For the 18Z TAFS through 18Z Sunday Afternoon) Issued at 1230 PM CDT SAT SEP 24 2016 A mix of vfr/mvfr cigs will continue through the evening. Thunderstorms may develop or move in from the south closer to 21z and affect KATY. As the cold front moves east tonight and Sunday, winds will shift to the northwest and become gusty at 20 to 35 kts. && .ABR Watches/Warnings/Advisories... SD...NONE. MN...NONE. && UPDATE...TMT SHORT TERM...KF LONG TERM...Dorn AVIATION...Wise
Hazardous weather outlook, Sep 24, 3:32 AM CDT, 11 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 332 AM CDT SAT SEP 24 2016 SDZ003>005-009-010-015>017-033>037-045-048-051-251115- CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- 332 AM CDT SAT SEP 24 2016 /232 AM MDT SAT SEP 24 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA AND NORTH CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT STRONG NORTHWESTERLY WINDS OF 20 TO 30 MPH WILL BE ACCOMPANIED BY GUSTS OF 30 TO NEAR 40 MPH LATE TONIGHT...MAINLY WEST OF THE MISSOURI RIVER. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE STRONG WINDS WILL CONTINUE DURING THE DAY SUNDAY...WITH NORTHWESTERLY WINDS OF 20 TO 30 MPH...AND GUSTS OF 30 TO NEAR 45 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MNZ039-046-SDZ006>008-011-018>023-251115- TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL- 332 AM CDT SAT SEP 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON ACROSS NORTHEASTERN SOUTH DAKOTA AND WEST CENTRAL MINNESOTA. THE MAIN THREATS WILL BE STRONG WINDS...LARGE HAIL...AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. KF
Nearby
Wind Advisories in South Dakota, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.